Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 116, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 18, 1998, 3:48 PM CDT for Adair County, Macon County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 1998, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 18, 1998, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Adair County, MO, Macon County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:00 PM CDT | Thunderstorm Wind 60 | Kirksville, MO | A severe weather spotter reported large trees blown over 12 miles southeast of Kirksville. |
| Jun 18, 4:00 PM CDT | Thunderstorm Wind 75 | Kirksville, MO | Severe thunderstorm winds gusted up to 75 MPH in the Kirksville area resulting in uprooted trees and downed power lines. Large trees blew on top of the roofs of houses causing significant damages along the 900 block of Michigan Avenue and the 800 block of Sout |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2000 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KSTL 182052 RRA
SVRMCI
MOC001-121-182130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
348 PM CDT THU JUN 18 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN MISSOURI
ADAIR COUNTY IN MISSOURI
* UNTIL 430 PM CDT
* AT 348 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 33 MILES NORTHWEST
OF MOBERLY TO 26 MILES SOUTHWEST OF KIRKSVILLE TO 19 MILES WEST
OF KIRKSVILLE...MOVING NORTHEAST AT 20 MILES PER HOUR.
* THE SEVERE THUNDERSTORM WILL BE...
FROM A KIRKSVILLE TO MACON LINE BY 420 PM.x
PEOPLE IN THE PATH OF THIS STORM...CAN EXPECT 1 INCH SIZE HAIL...AND
WIND GUSTS UP TO 70 MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY
AWAY FROM WINDOWS.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:34 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 18, 2:34 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 234 PM CDT THU JUN 18 1998 TIME FOR DISCUSSION LIMITED DUE TO ONGOING SEVERE WEATHER. SQUALL LINE BISECTING CWA THIS AFTERNOON WILL CONTINUE TO THREATEN EASTERN HALF OF CWA INTO THE EARLY EVENING...SO WILL MENTION SCATTERED TSRA THIS EVENING IN THESE AREAS. THUNDER THREAT WILL LIKELY BE OVER FOR THE NORTHWEST BY ZONE ISSUANCE TIME...BUT FOR SIMPLICITY SAKE WILL MENTION CHANCE POPS IN THESE AREAS AND CLEAN UP AS IMMEDIATE WARNING THREAT TAPERS OFF. WILL HIT ZONE WORDING HARD FOR SEVERE THREAT ACROSS THE REMAINDER OF CWA THIS EVENING...AS STORMS ARE PRODUCING NUMEROUS REPORTS OF DAMAGING WINDS UP TO 70 MPH AND GOLFBALL TO BASEBALL SIZE HAIL. REMAINDER OF THE FORECAST PRETTY STRAIGHT FORWARD. FROPA WILL BRING LITTLE IN THE WAY OF COOLING FOR THE AREA THROUGH SATURDAY AS WESTERLY COMPONENT OF WIND SHOULD HELP TO BRING IN SOMEWHAT DRIER AIR. LOTS OF SUNSHINE WILL HELP TEMPERATURES TO CLIMB BACK INTO THE UPPER 80S TO NEAR 90. WILL BUMP GOING FORECAST TEMPS A TAD. DRY WEATHER TO CONTINUE INTO EARLY NEXT WEEK. ETA SOLUTION OF SURFACE LOW DEVELOPMENT OVER NORTH CENTRAL KS BY SATURDAY LOOKS A LITTLE SUSPECT...AND FEEL NGM POSITION FURTHER NORTH LOOKS MORE REALISTIC. MOS GUIDANCE TEMPS NOT TOO BAD...BUT WILL TRIM BACK A TAD ON HIGHS FRIDAY AND SATURDAY. .EAX... MO...NONE. KS...NONE. HUDSON
In the hours before
Special weather statement, Jun 18, 3:13 PM CDT, 35 minutes before
KSZ025-102-MOZ001>004-011>013-020-021-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 313 PM CDT THU JUN 18 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 604 CANCELLED FOR SECTIONS OF EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI... SEVERE THUNDERSTORM WATCH NUMBER 604 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST KANSAS AND NORTHWEST MISSOURI... IN KANSAS... ATCHISON AND DONIPHAN IN MISSOURI... HOLT...ATCHISON...NODAWAY...ANDREW...BUCHANAN... CLINTON...DE KALB...GENTRY AND WORTH. SEVERE THUNDERSTORM WATCH NUMBER 604 REMAINS IN EFFECT FOR MUCH OF NORTHERN...CENTRAL AND WEST CENTRAL MISSOURI...AREAS GENERALLY ALONG AND SOUTZHEAST OF A LINE FROM BETHANY TO KANSAS CITY...UNTIL 7 PM CDT. HUDSON
Special weather statement, Jun 18, 3:13 PM CDT, 35 minutes before
KSZ025-102-MOZ001>004-011>013-020-021-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 313 PM CDT THU JUN 18 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 604 CANCELLED FOR SECTIONS OF EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI... SEVERE THUNDERSTORM WATCH NUMBER 604 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST KANSAS AND NORTHWEST MISSOURI... IN KANSAS... ATCHISON AND DONIPHAN IN MISSOURI... HOLT...ATCHISON...NODAWAY...ANDREW...BUCHANAN... CLINTON...DE KALB...GENTRY AND WORTH. SEVERE THUNDERSTORM WATCH NUMBER 604 REMAINS IN EFFECT FOR MUCH OF NORTHERN...CENTRAL AND WEST CENTRAL MISSOURI...AREAS GENERALLY ALONG AND SOUTZHEAST OF A LINE FROM BETHANY TO KANSAS CITY...UNTIL 7 PM CDT. HUDSON
Local storm report, Jun 18, 3:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATLION....
0342 PM 10 W CARROLLTON MO 1 INCH HAIL
06/18/98 CARROLLLocal storm report, Jun 18, 3:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATLION....
0342 PM 10 W CARROLLTON MO 1 INCH HAIL
06/18/98 CARROLLLocal storm report, Jun 18, 3:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM LIBERTY MO 70 MPH TSTM GUST
06/18/98 CLAY POWER POLES SNAPPED I
35 AND RTE 291
0319 PM RICHMOND MO 60 MPH TSTM GUST
06/18/98 RAY 3 INCH DIAMETE LIMBS
AND LINES DOWN
0320 PM LEES SUMMIT MO .75 INCH HAIL
06/18/98 JACKSON
0320 PM BELTON MO .88 INCH HAIL
06/18/98 CASS
0320 PM GREENWOOD MO 1 INCH HAIL
06/18/98 JACKSON
0320 PM BELTON MO 62 MPH TSTM GUST
06/18/98 CASS
0322 PM LA CYGNE KS .88 INCH HAIL
06/18/98 LINNLocal storm report, Jun 18, 3:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM LIBERTY MO 70 MPH TSTM GUST
06/18/98 CLAY POWER POLES SNAPPED I
35 AND RTE 291
0319 PM RICHMOND MO 60 MPH TSTM GUST
06/18/98 RAY 3 INCH DIAMETE LIMBS
AND LINES DOWN
0320 PM LEES SUMMIT MO .75 INCH HAIL
06/18/98 JACKSON
0320 PM BELTON MO .88 INCH HAIL
06/18/98 CASS
0320 PM GREENWOOD MO 1 INCH HAIL
06/18/98 JACKSON
0320 PM BELTON MO 62 MPH TSTM GUST
06/18/98 CASS
0322 PM LA CYGNE KS .88 INCH HAIL
06/18/98 LINNThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:48 AM CDT | Severe Thunderstorm Warning | EAX | Pettis | 42 min |
| Jun 18, 8:35 AM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 55 min |
| Jun 18, 9:08 AM CDT | Severe Thunderstorm Warning | EAX | Chariton | 52 min |
| Jun 18, 10:30 AM CDT | Severe Thunderstorm Warning | EAX | Cooper | 45 min |
| Jun 18, 11:50 AM CDT | Severe Thunderstorm Warning | EAX | Macon | 55 min |
| Jun 18, 11:56 AM CDT | Severe Thunderstorm Warning | EAX | Adair | 34 min |
| Jun 18, 1:00 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 30 min |
| Jun 18, 1:34 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 41 min |
| Jun 18, 1:40 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 55 min |
| Jun 18, 1:44 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 61 min |
| Jun 18, 1:59 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 61 min |
| Jun 18, 2:08 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Ray | 62 min |
| Jun 18, 2:28 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 32 min |
| Jun 18, 2:45 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 40 min |
| Jun 18, 2:54 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 96 min |
| Jun 18, 3:00 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 60 min |
| Jun 18, 3:13 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 77 min |
| Jun 18, 3:30 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 75 min |
| Jun 18, 3:33 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 42 min |
| Jun 18, 3:53 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 52 min |
| Jun 18, 4:09 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 81 min |
| Jun 18, 4:26 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 49 min |
| Jun 18, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 60 min |
| Jun 18, 4:49 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 56 min |
| Jun 18, 5:09 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.